MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT
Model Number BCI601 BONE CONDUCTION IMPLANT
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The device was successfully activated earlier this year.In (b)(6) 2019, after losing the external device, the recipient was playing on the playground and hit his head.In (b)(6) 2019 the audio processor was found and after putting it on the device only worked for one day.The mother then sent the audio processor for repair.The user will get a ct scan done.Follow-up with the hospital will be made to find out the results of the ct scan.
 
Additional Manufacturer Narrative
Additional information: according to the information received damage to the device due to the reported external impact seems likely.However, a device investigation is necessary to determine a root cause.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
The device was successfully activated earlier in 2019.In (b)(6) 2019, after losing the external device, the recipient was playing on the playground and hit his head.In (b)(6) 2019 the audio processor was found and after putting it on the device only worked for one day.
 
Additional Manufacturer Narrative
Conclusion: the investigation results confirmed that the device has failed due to an external impact.The accidental fall described in the recipient report appears to match the damage found.Other damages found during investigation are attributable to the removal surgery.This is a final report.
 
Event or Problem Description
The device was successfully activated earlier in 2019.In (b)(6) 2019, after losing the external device, the recipient was playing on the playground and hit his head.In (b)(6) 2019 the audio processor was found and after putting it on the device only worked for one day.The user has been re-implanted.

Brand Name
BONEBRIDGE
Common Device Name
BCI BONE CONDUCTION IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key9320644
Report Number9710014-2019-00880
Device Sequence Number11488437
Product Code PFO
UDI-Device Identifier09008738510328
UDI-Public(01)09008738510328
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCI601 BONE CONDUCTION IMPLANT
Device Catalogue Number51032
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer11/07/2019
11/07/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date03/23/2020
10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexMale